MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE
Catalog Number 03P78-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 10/12/2016.Retain product was tested and functioning according to specification.Return product was not available.Investigation: a review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Y (product complaint level 2 and level 3 investigation procedure).Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.There were no repeats on the same sample.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat g3+ cartridges that yielded suspected discrepant pco2 (high), po2 and so2 (low) results on a patient.There was no additional patient information at the time of this report.Return product is not available for investigation.So2 result was 19 ref.Range is 95-98.Po2 result was 18 ref.Range is 80-105.Pco2 result was 85.8 ref.Range is 35-45.Caller mentioned the patient has been retaining high levels of co2.Two results were 33 and 35.The customer stated that they repeated the test with a fresh sample and the pco2 was 73.9 mmhg which is still critically high, po2 was 66 which is low and so2 89 which is also low.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4).

Brand Name
I-STAT G3+ CARTRIDGE
Common Device Name
G3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6938657
Report Number2245578-2017-00541
Device Sequence Number1364678
Product Code CHL
UDI-Device Identifier10054749000064
UDI-Public10054749000064
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Catalogue Number03P78-50
Device Lot NumberD15315A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1